Volume 20, issue 5 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The syzygy order of big polygon spaces

Matthias Franz and Jianing Huang

Algebraic & Geometric Topology 20 (2020) 2657–2675
Abstract

Big polygon spaces are compact orientable manifolds with a torus action whose equivariant cohomology can be torsion-free or reflexive without being free as a module over H(BT). We determine the exact syzygy order of the equivariant cohomology of a big polygon space as a function of the length vector defining it. The proof uses a refined characterization of syzygies in terms of certain linearly independent elements in H2(BT) adapted to the isotropy groups occurring in a given T–space.

Keywords
equivariant cohomology, syzygy, big polygon space
Mathematical Subject Classification 2010
Primary: 55N91
Secondary: 13D02, 55R80
References
Publication
Received: 20 June 2019
Accepted: 10 October 2019
Published: 4 November 2020
Authors
Matthias Franz
Department of Mathematics
University of Western Ontario
London ON
Canada
Jianing Huang
Department of Mathematics
University of Western Ontario
London ON
Canada